Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 27, 2006, 3:47 AM MDT for 21 counties in Colorado. It took effect at May 28, 2006, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:47 AM MDT (09:47 UTC)
- In effect from
- May 28, 2006, 9:00 AM MDT
- Expired
- May 28, 2006, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4732 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 270947 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT SAT MAY 27 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... ...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY. A WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY. UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM APPROACHES LATER TODAY AND SUNDAY. COZ220>237-280200- /O.UPG.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ /O.NEW.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 347 AM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO 30 MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH MINIMUM HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...AND LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND EVENING. IF FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT TO THE WEATHER CONDITIONS IS ANTICIPATED LATE SATURDAY NIGHT. HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL DEVELOP QUICKLY...EXCEPT THE WINDS MAY BE EVEN STRONGER. POTENTIAL WIND GUSTS ARE FORECAST TO BE UP TO 50 MPH. THERE WILL BE THE LIKELIHOOD OF DANGEROUS WILDFIRE CONDITIONS ON SUNDAY...IF FIRES START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
6 follow-up statements
000 WWUS85 KPUB 272048 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SAT MAY 27 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... ...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY. A WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY. UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM APPROACHES LATER TODAY AND SUNDAY. COZ220>237-280300- /O.CON.KPUB.FW.W.0023.000000T0000Z-060528T0300Z/ /O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 248 PM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO 30 MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH MINIMUM HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...AND LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND EVENING. IF FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT TO THE WEATHER CONDITIONS IS ANTICIPATED LATE SATURDAY NIGHT. HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL DEVELOP QUICKLY...EXCEPT THE WINDS MAY BE EVEN STRONGER. POTENTIAL WIND GUSTS ARE FORECAST TO BE UP TO 50 MPH. THERE WILL BE THE LIKELIHOOD OF DANGEROUS WILDFIRE CONDITIONS ON SUNDAY...IF FIRES START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 280236 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MDT SAT MAY 27 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... ...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THIS EVENING...AND FOR SUNDAY. A WEATHER SYSTEM CROSSING THE GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO TONIGHT THROUGH SUNDAY...BRINGING VERY DRY AIR AND STRONG WINDS TO THE REGION. COZ220>237-280345- /O.CON.KPUB.FW.W.0023.000000T0000Z-060528T0300Z/ /O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 836 PM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THIS EVENING. THE WINDS COMBINED WITH MINIMUM HUMIDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE WILDFIRE POTENTIAL THROUGH THIS EVENING. IF FIRES START... THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT TO THE WEATHER CONDITIONS IS ANTICIPATED LATER TONIGHT. ON SUNDAY CRITICAL FIRE CONDITIONS WILL DEVELOP QUICKLY AND THE WINDS MAY BE EVEN STRONGER. WIND GUSTS ARE FORECAST TO BE UP TO 50 MPH AND THIS WILL INCREASE THE LIKELIHOOD OF DANGEROUS WILDFIRE CONDITIONS IF A FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 280343 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 943 PM MDT SAT MAY 27 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... ...A RED FLAG WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...UNTIL 9 PM MDT SATURDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS...HAS BEEN ALLOWED TO EXPIRE... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR SUNDAY...AND EXPIRED THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM MDT SATURDAY. A WEATHER SYSTEM CROSSING THE GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO TONIGHT THROUGH SUNDAY...BRINGING VERY DRY AIR AND STRONG WINDS TO THE REGION. COZ220>237-281945- /O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 943 PM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM MDT SATURDAY HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS MUCH OF THE REGION...WINDS HAVE BEGUN TO DIE DOWN. CONSEQUENTLY... THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM SATURDAY HAS BEEN ALLOWED TO EXPIRE. ON SUNDAY...RED FLAG CONDITIONS WILL REDEVELOP QUICKLY. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH COMBINED WITH MINIMUM HUMIDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE WILDFIRE POTENTIAL. IF FIRES START...THEY WILL HAVE THE POTENTIAL TO BECOME LARGE AND PLUME DOMINATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 280937 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT SUN MAY 28 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR SUNDAY. VERY DRY CONDITIONS...STRONG WINDS WILL BE FOUND ACROSS THE AREA TODAY AND THIS EVENING...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. COZ220>237-290145- /O.CON.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 337 AM MDT SUN MAY 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. TODAY THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH STRONGER GUSTS...RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT...HAINES INDICES OF 5...LONG TERM DROUGHT CONDITIONS...AND CRITICALLY DRY FUELS...WILL CREATE EXPLOSIVE WILDFIRE POTENTIAL. IF FIRES START...THEY WILL HAVE THE POTENTIAL TO BECOME LARGE AND PLUME DOMINATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 282045 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT SUN MAY 28 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5... RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WINDS...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR SUNDAY. VERY DRY CONDITIONS...STRONG WINDS WILL BE FOUND ACROSS THE AREA THROUGH THIS EVENING...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. COZ220>237-290300- /O.CON.KPUB.FW.W.0024.000000T0000Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 245 PM MDT SUN MAY 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE COMBINATION OF SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS...RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT...HAINES INDICES OF 5...LONG TERM DROUGHT CONDITIONS... AND CRITICALLY DRY FUELS...WILL CONTINUE TO CREATE EXPLOSIVE WILDFIRE POTENTIAL THIS AFTERNOON AND EARLY EVENING. IF FIRES DO START...THEY WILL HAVE THE POTENTIAL TO BECOME LARGE AND PLUME DOMINATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 290315 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 915 PM MDT SUN MAY 28 2006 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...UNTIL 9 PM MDT THIS EVENING...HAS BEEN ALLOWED TO EXPIRE... .WIND SPEEDS ARE DECREASING ACROSS SOUTHERN COLORADO AND RELATIVE HUMIDITIES ARE STARTING TO INCREASE. CONSEQUENTLY... THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. COZ220>237-290415- /O.EXP.KPUB.FW.W.0024.000000T0000Z-060529T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 915 PM MDT SUN MAY 28 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW CRITICAL LEVELS...AND RELATIVE HUMIDITIES ARE ON THE RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 26, 3:25 PM MDT, 12 hours 22 minutes earlier.
Area forecast discussion, May 26, 3:25 PM MDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR GRAMMAR IN LAST PARAGRAPH NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT FRI MAY 26 2006 .SHORT TERM... (TONIGHT AND SATURDAY) ...FIRE WEATHER REMAINS MAIN CONCERN... WATCHING SHORT WAVE OVER FOUR CORNERS AS IT MOVES INTO SOUTHWEST MOUNTAIN AREA AND HIGH BASED SHOWERS AND THUNDERSTORMS OVER MOUNTAINS. WINDS PICKING UP OVER MOST AREAS AS RH NUMBERS FALL. WEAK SHORT WAVE KICKING OFF ISOLATED HIGH BASED THUNDERSTORMS OVER PIKES PEAK REGION. TONIGHT AND SATURDAY...SHORT WAVE MOVES THROUGH WITH CLEARING SKIES BEHIND IT. NOT VERY GOOD RH RECOVERY OVERNIGHT. MODELS FAIRLY CONSISTENT WITH SENSIBLE WEATHER FEATURES SO NOT MAKING MUCH ADJUSTMENT TO CURRENT GRIDS. RED FLAG WARNING LOOKS GOOD FOR SATURDAY AS WINDS ALOFT START TO INCREASE AHEAD OF WEST COAST UPPER TROF. LEE SIDE SURFACE TROF MOVES TO EASTERN PLAINS AND WITH GOOD SURFACE HEATING SHOULD MIX UP TO TAP INTO THOSE WINDS. THIS WILL SET THE STAGE FOR CRITICAL TO EXTREME FIRE WEATHER CONDITIONS OVER ALL OF THE FORECAST AREA. EASTERN PLAINS WILL FLIRT WITH SOME HIGHER DEW POINTS ALONG THE EASTERN BORDER BUT WINDS WILL BE UP ESPECIALLY IN THE AFTERNOON. EITHER WAY WITH THE EXTREME FIRE DANGER IN PLACE CONDITIONS WARRANT RED FLAG ISSUANCE. -WFF- .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) ...FIRE WEATHER REMAINS THE MAIN CONCERN... MORE HOT...DRY...WINDY CONDITIONS EXPECTED SUNDAY. FIRE WEATHER WATCH REMAINS IN EFFECT THIS DAY...AS A STRONG SOUTHWESTERLY UPPER LEVEL JETSTREAM CROSSES THE DISTRICT. IN FACT...CONDITIONS ON SUNDAY COULD BE EVEN MORE EXTREME THAN ON SATURDAY...IF CURRENT MODEL PROJECTIONS VERIFY. NO FIRE WEATHER WATCH IN EFFECT FOR MONDAY YET. LOOKS LIKE A SHALLOW COLD FRONT WILL BACK DOOR INTO EASTERN COLORADO SUNDAY NIGHT/MONDAY. THIS WOULD BRING LIGHTER UPSLOPE WINDS...COOLER TEMPS...AND HIGHER RH AIR TO THE EASTERN PLAINS. IT COULD TURN OUT THAT THE FRONT WASHES OUT (DISSIPATES) BY AFTERNOON...IN WHICH CASE WE MAY NEED A HIGHLIGHT. BUT NOT WARRANTED YET. AFTER MONDAY...MUCH OF NEXT WEEK HAS THE WESTERN US UPPER RIDGE POSITION JUST FAR ENOUGH WEST TO ALLOW SHALLOW UPSLOPE FLOW ON THE PLAINS. THIS MAY MEAN SLIGHTLY COOLER TEMPS AND A SLIGHTLY BETTER CHANCE FOR DAILY AFTERNOON AND EVENING THUNDERSTORMS ON THE PLAINS. HOWEVER...CERTAINLY NOTHING THAT WOULD HELP OUR DROUGHT SITUATION ANY. IT ALL LOOKS PRETTY ISOLATED AND PRETTY LIGHT AT THIS POINT. HYDRO-WISE...THE ARKANSAS IS FLOWING. FLOWS ARE AT THEIR HIGHEST LEVELS SO FAR THIS SEASON. WE PRESENTLY HAVE A HYDROLOGIC STATEMENT OUT FOR THE ARKANSAS RIVER AROUND CANON CITY...WHERE THE RIVER STAGE IS AROUND A FOOT BELOW FLOOD STAGE. CURRENT FLOWS ARE CURRENTLY NEARING 3400 CFS. THE WATER IS FLOWING PRETTY FAST...AND CAUTION IS DESERVED. REFER TO THE NWS PUEBLO WEB PAGE AT WEATHER.GOV/PUB FOR A TOP NEWS OF THE DAY HEADLINE ON THE HIGH FLOWS. THE RIO GRANDE CONTINUES TO FLOW FAST AS WELL. THE RIO GRANDE AT DEL NORTE IS PRESENTLY RUNNING AROUND 3100 CFS...WHICH IS ABOUT 2 FEET BELOW FLOOD. HIGH FLOWS WILL CONTINUE FOR A WEEK OR TWO MORE AS THE HIGH ELEVATION SNOW CONTINUES TO RUN OFF. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-COZ221- COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230- COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. RED FLAG WARNING FROM 9 AM TO 9 PM MDT SATURDAY FOR COZ220- COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229- COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227- COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236- COZ237. && 21/50
Hazardous weather outlook, May 26, 6:45 AM MDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT FRI MAY 26 2006 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 645 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO FROM 12 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NEAR RECORD TEMPERATURES AND LOW HUMIDITIES WILL RESULT IN HIGH FIRE DANGER THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO BE IN THE 90S OVER THE PLAINS AND IN THE 80S OVER THE HIGH VALLEYS...WHILE RELATIVE HUMIDITIES FALL INTO THE LOW TEENS OR EVEN SINGLE DIGITS. GUSTY WINDS IN THE LATE AFTERNOON WILL CONTRIBUTE TO THE HAZARD. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING AS LOW PRESSURE MOVES INTO THE NORTHERN ROCKIES. STORMS WILL DEVELOP OVER THE MOUNTAINS LATE THIS AFTERNOON AND MOVE TO THE ADJACENT PLAINS EARLY THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING. LITTLE RAINFALL IS EXPECTED TO ACCOMPANY THE STORMS...WHICH WILL ADD TO THE THREAT OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY SATURDAY AFTERNOON AND EVENING...AND AGAIN POSSIBLE ON SUNDAY AFTERNOON AND EVENING. THE COMBINATION OF LONG TERM MODERATE TO SEVERE DROUGHT STRESS FUELS...VERY LOW DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE TEMPERATURES...UNSTABLE AIRMASS...AND BREEZY TO WINDY CONDITIONS COULD LEAD TO ERRATIC AND DANGEROUS FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY. THERE WILL BE A LOW PROBABILITY FOR THUNDERSTORMS SUNDAY AROUND THE CONTINENTAL DIVIDE...AND OVER THE MOUNTAINS AND ADJACENT PLAINS MONDAY THROUGH WEDNESDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN 1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ROSE/METZE
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.